MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513301
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.Device code a180104 captures the reportable event of that the material came with the presence of sharp material at the tip of the tweezers.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw was used during a stomach biopsy procedure performed on an unknown date.During preparation, a radial jaw had sharp material at the tip of the tweezers, which could cause mucosal laceration.The procedure was completed with another of the same device.No patient complications were reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h6: device code a180104 captures the reportable event of that the material came with the presence of sharp material at the tip of the tweezers.Block h10: the returned trapezoid basket was analyzed, and a visual evaluation noted that the tail of the washer was out of place and bent.There were no indications of any foreign material present.The reported event was not confirmed.Based on all available information, it is possible that due to the manipulation or technique used at the time to remove the distal end cap could have pulled the tail of the washer out of place, then during the activation it bent.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this reveled that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela IN
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16484381
Report Number3005099803-2023-01035
Device Sequence Number12177351
Product Code FCL
UDI-Device Identifier08714729648758
UDI-Public08714729648758
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2025
Device Model NumberM00513301
Device Catalogue Number1330-20
Device Lot Number0029943408
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown